MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.020S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional pro-code hrx complainant device is returned for manufacturer review/investigation.Occupation: initial reporter is j&j company representative.510k: premarket submission number not available/not released.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, patient underwent an unknown surgical procedure for unknown reason.Broken ria 2 heads.Removed reaming rod with broken head, fragments were generated and unsuccessfully tried to retrieve with laparoscopic grasper.Procedure was completed successfully with surgical delay of 15 to 20 minutes.Patient outcome was unknown.Concomitant device reported: unknown reaming rod (part# unknown; lot# unknown; quantity: 1).Drive shaft for ria 2 (part# 03.404.035; lot# unknown; quantity: 1).This complaint involves two (2) devices.This report is for one (1) 12.0mm reamer head for ria 2 sterile.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the 12.0mm reamer head for ria 2 sterile (p/n: 03.404.020s, lot number: 61p6701) was received at us cq.Visual inspection of the complaint device showed the prongs had broken off.No x-rays or photos were returned to confirm the prongs were embedded in the patient.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the prongs had broken off.However, no x-rays or photos were returned to confirm the prongs were embedded in the patient.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument, release to warehouse date: 11-aug-2020, expiration date: 30-jun-2030, part number: 03.404.020s, 12.0mm reamer head for ria 2-sterile, lot number: 61p6701 (sterile).Production order traveler met all inspection acceptance criteria.Jbl-nr-0004693 was initiated at op #50, box order, due to the parts being packaged with an incorrect orientation.The parts were reworked / repackaged per applicable process sheets.After rework, all parts were determined to be acceptable and were released from hold.Packaging label log (pll) lppf rev a, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 18649 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404.M020, ria 2 reamer head 12.0mm, lot number: 7009003.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073690 rev b met all inspection acceptance criteria.Certificate of compliance received from mark two engineering dated 22-may-2020 was reviewed and determined to be conforming.Certification for heat treat supplied to mark two engineering from vacu-braze inc.Dated 12-may-2020 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 51 hrc.Certificate of compliance supplied to mark two engineering from boston centerless dated 31-jan-2020 was reviewed and determined to be conforming.Raw material certification supplied to boston centerless from carpenter dated 18-nov-2019 was reviewed and determined to be conforming.Device history review: this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Due to the trend with the broken ria 2 reamer heads identified during post market surveillance, was raised to determine the root cause of broken head breakages.Additionally, the field safety notice were initiated to define any further action related to the breakage.Device history lot: release to warehouse date: 11-aug-2020.Expiration date: 30-jun-2030.Part number: (b)(4), 12.0mm reamer head for ria 2-sterile.Lot number: 61p6701 (sterile).Component part(s) reviewed: part number: (b)(4), ria 2 reamer head 12.0mm.Lot number: 7009003.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D7a: unknown.

Brand Name
12.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11645904
Report Number2939274-2021-01791
Device Sequence Number16925259
Product Code HTO
UDI-Device Identifier10886982273987
UDI-Public(01)10886982273987
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.020S
Device Catalogue Number03.404.020S
Device Lot Number61P6701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 03/14/2021
Supplement Date Received by Manufacturer04/20/2021
06/15/2021
10/15/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/03/2021
07/07/2021
10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0575-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11.0MM REAMER HEAD FOR RIA 2 STERILE; 12.0MM REAMER HEAD FOR RIA 2 STERILE; DRIVE SHAFT FOR RIA 2 520MM; UNK - REAMING RODS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR